Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



A maximally pathological Brouwer homeomorphism

Author: Edward Warwick Daw
Journal: Trans. Amer. Math. Soc. 343 (1994), 559-573
MSC: Primary 58F13; Secondary 54H20, 57S30
MathSciNet review: 1173856
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: This paper constructs a Brouwer homeomorphism which does not act properly discontinuously on any nonempty invariant closed connected set in $ {\mathbb{R}^2}$ .

References [Enhancements On Off] (What's this?)

  • [A] S. A. Andrea, On homeomorphisms of the plane which have no fixed points, Abh. Math. Sem. Univ. Hamburg 30 (1967), 61-74. MR 0208588 (34:8397)
  • [B1] M. Brown, Homeomorphisms of two-dimensional manifolds, Houston J. Math. 11 (1985), 455-469. MR 837985 (87g:57020)
  • [B2] -, A new proof of Brouwer's lemma on translation arcs, Houston J. Math. 10 (1984), 35-41. MR 736573 (85h:54080)
  • [BST] M. Brown, E. E. Slaminka, and W. Transue, An orientation preserving fixed point free homeomorphism of the plane which admits no closed invariant line, Topology Appl. 29 (1988), 213-217. MR 953953 (89i:58076)
  • [G] Lucien Guillou, Le theoreme de translation plane de Brouwer: une demonstration simplifee menant a une nouvelle preuve du theoreme de Poincare-Birkhoff, preprint.

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 58F13, 54H20, 57S30

Retrieve articles in all journals with MSC: 58F13, 54H20, 57S30

Additional Information

Article copyright: © Copyright 1994 American Mathematical Society

American Mathematical Society